Calciphylaxis: A condition mimicking necrotizing vasculitis


Melikoglu M., Apaydin S., Hamuryudan V., Yurdakul S., Uygun N., Aki H., ...More

CLINICAL RHEUMATOLOGY, vol.15, no.5, pp.498-500, 1996 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 15 Issue: 5
  • Publication Date: 1996
  • Doi Number: 10.1007/bf02229650
  • Journal Name: CLINICAL RHEUMATOLOGY
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.498-500
  • Istanbul University Affiliated: No

Abstract

A patient with end stage renal disease developed ischaemic skin necrosis and digital gangrene. He had diffuse arterial calcification associated with hyperparathyroidism secondary to renal failure. The patient received inappropriate cyclophosphamide therapy as he had been misdiagnosed as having an inflammatory vasculitis. This clinical picture, previously named ''calciphylaxis'' should come into the differential diagnosis of systemic vasculitis in a uraemic patient with hyperparathyroidism.